Alert archive / New Mexico / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 27, 2022, 2:34 PM MDT for San Miguel County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2022, 2:34 PM MDT (20:34 UTC)
- Expired
- Apr 27, 2022, 3:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 125 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3728 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
269
WUUS55 KABQ 272034
SVRABQ
NMC047-272130-
/O.NEW.KABQ.SV.W.0002.220427T2034Z-220427T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
234 PM MDT Wed Apr 27 2022
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Northeastern San Miguel County in northeastern New Mexico...
* Until 330 PM MDT.
* At 234 PM MDT, a severe thunderstorm was located 10 miles north of
Variadero, or 31 miles southwest of Mosquero, moving northeast at
20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
northeastern San Miguel County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3550 10451 3556 10453 3578 10413 3578 10409
3555 10398
TIME...MOT...LOC 2034Z 245DEG 15KT 3554 10443
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
442 follow-up statements
936
WWUS55 KABQ 272053
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
253 PM MDT Wed Apr 27 2022
NMC047-272130-
/O.CON.KABQ.SV.W.0002.000000T0000Z-220427T2130Z/
San Miguel-
253 PM MDT Wed Apr 27 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN SAN MIGUEL COUNTY...
At 252 PM MDT, a severe thunderstorm was located 12 miles north of
Conchas Dam, or 21 miles southwest of Mosquero, moving east
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern San Miguel County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3551 10441 3565 10436 3578 10414 3578 10409
3555 10398
TIME...MOT...LOC 2052Z 251DEG 23KT 3558 10426
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
44526
WWUS55 KABQ 272127
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
327 PM MDT Wed Apr 27 2022
NMC047-272137-
/O.EXP.KABQ.SV.W.0002.000000T0000Z-220427T2130Z/
San Miguel-
327 PM MDT Wed Apr 27 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SAN MIGUEL COUNTY
WILL EXPIRE AT 330 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
To report severe weather, contact your local law enforcement and the
National Weather Service in Albuquerque.
LAT...LON 3551 10441 3565 10436 3578 10414 3578 10409
3555 10398
TIME...MOT...LOC 2127Z 245DEG 15KT 3564 10411
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 11:41 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 27, 11:41 AM MDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1141 AM MDT Wed Apr 27 2022 .AVIATION... 18Z TAF CYCLE Scattered showers and tstms developing along and east of the central mt chain at 17Z will track rapidly ne and east. Isold strong to severe storms with large hail and erratic wind gusts to 45-50kts possible along and east of the Pecos Valley before 28/00Z and before convection moves into TX. Swly gusts to around 35kts possible over wrn NM as sharply drier air moves in from the west as a disturbance passes from west to east over NM. Low level moisture may attempt to return along and east of a line from KROW to KCVN aft 28/02Z but not anticipating any low clouds at this time. && .PREV DISCUSSION...240 AM MDT Wed Apr 27 2022... .SYNOPSIS... Moisture will spread over eastern NM today with a few strong to severe thunderstorms possible this afternoon. The main threats will be large hail, damaging winds, lightning strikes, brief heavy rain, and blowing dust. The rest of central and western NM will see strong southwest winds with critical fire weather. Very dry conditions will spread over the entire state Thursday and Friday with critical fire weather once again. The strongest winds are possible Friday with gusts up to 65 mph over the Sangre de Cristo Mountains and adjacent highlands. A brief break in the wind is expected Saturday before more strong winds and very dry conditions generate more critical fire weather Sunday and Monday. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... Hi-resolution Convective Allowing Models (CAMs) continue to break out scattered showers over far northwest NM around sunrise this morning, shifting the showers and a few thunderstorms eastward to north-central areas later this morning into early afternoon. Models also fire up isolated thunderstorms along and east of the Pecos River this afternoon, near where a dryline sets up. There is a marginal risk of strong to severe storms for portions of eastern NM this afternoon as a result. High temperatures today will range from a couple of degrees warmer west to 8 to 15 degrees warmer central and east. Dry air aloft overtakes the forecast area tonight, making for a dry, mostly sunny, and breezy to locally windy day Thursday. High temperatures Thursday are forecast to warm several degrees above today's readings east with a few degrees of cooling forecast central and west. LONG TERM...(THURSDAY NIGHT THROUGH SUNDAY)... Ridge top winds increase Thursday night as the next potent storm system approaches from the Great Basin. Latest model guidance has trended stronger with west to northwest winds Friday afternoon over the northern mountains and adjacent highlands. Current gusts support the need for a High Wind Watch at some point in the next 24 hrs. Mt wave activity will strengthen along the east slopes of the Sangre de Cristo Mts where gusts up to 65 mph are possible. Northwest winds will slowly relax Friday night but widespread breezy conditions will continue as cooler air moves into the region. Min temps Saturday morning will be cold again with many areas in the 30s and lower 40s. A brief break from the wind is expected Saturday afternoon as a weak shortwave ridge crests quickly east over NM. Low level return flow is advertised by the 00Z GFS to deepen over far eastern NM Sunday morning. Meanwhile, an upper low approaches from the west and spreads much drier west to southwest flow into central and western NM. A potential dryline scenario unfolds near the TX border with hefty QPF noted with several storm clusters. Guyer && .FIRE WEATHER... Low level Gulf moisture continue to increase from the south and southeast this morning. This increased moisture will combine with a weak wave aloft to produce mainly isolated showers and thunderstorms over far northwest NM this morning, shifting east to north-central areas during the late morning and early afternoon. As dry air returns to western and portions of central NM this afternoon, critical fire weather conditions develop. Isolated thunderstorms are also forecast to fire from near the Pecos River eastward this afternoon with a few strong to severe storm possible. The Gulf moisture will get forced east of the state tonight and Thursday with dry conditions becoming widespread Thursday. Critical fire weather conditions are forecast to develop Thursday afternoon along and east of I-25 and along and south of I-40. Stronger winds and more widespread critical conditions remain likely all areas on Friday when a fire weather watch has been issued. Breezy to locally windy weather will continue into the weekend with more critical conditions likely. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for the following zones... NMZ101-105>107-109. Fire Weather Watch from Friday morning through Friday evening for the following zones... NMZ101>109. Fire Weather Watch from Thursday afternoon through Thursday evening for the following zones... NMZ103>109. &&
In the hours before
Special weather statement, Apr 27, 12:52 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1252 PM MDT Wed Apr 27 2022
NMZ238>240-271915-
Eastern Lincoln County-Chaves County Plains-Southwest Chaves County-
1252 PM MDT Wed Apr 27 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LINCOLN
AND WEST CENTRAL CHAVES COUNTIES THROUGH 115 PM MDT...
At 1252 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles northeast of Elk, or 28 miles northwest of Hope, moving east at
15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Lincoln and west central Chaves Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3300 10521 3318 10518 3318 10486 3292 10491
TIME...MOT...LOC 1852Z 277DEG 11KT 3308 10511
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 27, 1:14 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
114 PM MDT Wed Apr 27 2022
NMZ238>240-271945-
Eastern Lincoln County-Chaves County Plains-Southwest Chaves County-
114 PM MDT Wed Apr 27 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN LINCOLN
AND WEST CENTRAL CHAVES COUNTIES THROUGH 145 PM MDT...
At 113 PM MDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Dunken, or 23 miles northwest of Hope, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Lincoln and west central Chaves Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3300 10510 3317 10505 3314 10467 3296 10472
3296 10484 3291 10484
TIME...MOT...LOC 1913Z 283DEG 18KT 3307 10499
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial weather statement, Apr 27, 1:44 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
144 PM MDT Wed Apr 27 2022
NMZ238-240-272015-
Chaves County Plains-Southwest Chaves County-
144 PM MDT Wed Apr 27 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL CHAVES
COUNTY THROUGH 215 PM MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northwest of Hope, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Chaves
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3297 10500 3312 10496 3313 10468 3296 10473
3296 10484 3291 10484
TIME...MOT...LOC 1944Z 283DEG 8KT 3305 10492
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44Special weather statement, Apr 27, 1:44 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
144 PM MDT Wed Apr 27 2022
NMZ228-229-231-232-272015-
Eastern San Miguel County-Far Northeast Highlands-Harding
County-Northeast Highlands-
144 PM MDT Wed Apr 27 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL SAN
MIGUEL, WEST CENTRAL HARDING AND SOUTHEASTERN MORA COUNTIES THROUGH
215 PM MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm near
Trujillo, or 26 miles east of Las Vegas, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maes and Trujillo.
This includes State Road 104 between Mile Markers 23 and 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3539 10478 3555 10489 3587 10430 3564 10414
TIME...MOT...LOC 1944Z 238DEG 30KT 3551 10476
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
40Special weather statement, Apr 27, 2:10 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
210 PM MDT Wed Apr 27 2022
NMZ232-272045-
Eastern San Miguel County-
210 PM MDT Wed Apr 27 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL SAN MIGUEL
COUNTY THROUGH 245 PM MDT...
At 210 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Trujillo, or 29 miles north of Santa Rosa, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Variadero and Trementina.
This includes State Road 104 between Mile Markers 39 and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3525 10432 3527 10476 3544 10477 3544 10473
3545 10472 3544 10469 3545 10467 3547 10467
3552 10434
TIME...MOT...LOC 2010Z 266DEG 23KT 3537 10468
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:45 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 11 hr |
| Apr 27, 12:52 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Apr 27, 1:14 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Apr 27, 1:44 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Apr 27, 1:44 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Apr 27, 2:05 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more | 30 hr |
| Apr 27, 2:05 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 58 hr |
| Apr 27, 2:10 PM MDT | Special Weather Statement | ABQ | San Miguel | 35 min |
| Apr 27, 2:19 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 56 min |
| Apr 27, 2:38 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Apr 27, 3:03 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Apr 27, 3:13 PM MDT | Special Weather Statement | ABQ | Harding | 32 min |
| Apr 27, 3:34 PM MDT | Special Weather Statement | ABQ | Harding | 26 min |
| Apr 27, 3:51 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 33 min |
| Apr 27, 4:03 PM MDT | Special Weather Statement | ABQ | San Miguel | 27 min |
| Apr 27, 4:35 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| Apr 27, 4:46 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 59 min |
| Apr 27, 5:44 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.